Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Tallahassee, FL

August 30, 2013Wakulla County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 30, 2013, 7:21 PM EDT for Wakulla County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2013, 7:21 PM EDT (23:21 UTC)
Expired
Aug 30, 2013, 7:45 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 20 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1580 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WWUS82 KTAE 302321
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT FRI AUG 30 2013

FLZ017-027-302345-
LEON FL-INLAND WAKULLA FL-
721 PM EDT FRI AUG 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FAR SOUTHERN LEON 
AND NORTHEAST WAKULLA COUNTIES...

* UNTIL 745 PM EDT

AT 716 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR WOODVILLE...OR NEAR WAKULLA...MOVING WEST AT 5 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3033 8431 3032 8412 3020 8414 3020 8417
      3020 8419 3017 8426 3018 8432
TIME...MOT...LOC 2321Z 107DEG 2KT 3025 8423

$$

08-LAMERS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 4:05 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 30, 4:05 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT Fri Aug 30 2013

.NEAR TERM [Through tonight]...
Convection is beginning to initiate along a surface trough draped
across southern AL and GA. These storms will drift south in the
northerly steering flow and later interact with the Gulf Coast
Seabreeze fronts across north Florida. Though it will likely be slow
to fill in, expect a decent coverage of storms by the time all is
said and done tonight.

&&

.SHORT TERM [Tonight Through Sunday Night]...
Upper ridge over the central states is forecast to continue
retrograding into the western states through the weekend, with a
broad weakness in place over the Deep South. The main influence
of the eastern U.S. trough is forecast to remain north of the area
with a weak pressure pattern in place across the forecast area.
The retreating ridge should allow for a return to more typical
summertime convection with the seabreeze playing a stronger role
in triggering afternoon and evening thunderstorms. For PoPs
through the weekend, went with a combination of seabreeze climo
and MOS guidance (chance PoPs for most areas). High temperatures
should rise into the lower 90s each afternoon.

&&

.LONG TERM [Monday through Friday]...
Trough along the eastern seaboard is forecast to amplify through
next week. This will eventually push a front toward the forecast
area late in the week. The front is unlikely to progress through
the entire area. However, some drier air may filter into the
northern zones by Thursday and Friday, with lower rain chances
possible. Until that time, expect to see typical summertime
diurnal convection largely driven by the seabreeze. Expect
temperatures to stay near or just above seasonal normals.

&&

.AVIATION [Through 18Z Saturday]...
VFR conditions are anticipated outside of thunderstorms for most
of the TAF. Near dawn, patchy MVFR visibilities will be possible
regionwide, with a decent chance of impacting all of our
terminals. VFR conditions should quickly take over after sunrise.

&&

.MARINE...
Very light winds and minimal seas are exected over the coastal
waters through the early next with with a weak pressure gradient
in place.

&&

.FIRE WEATHER...
Hazardous fire weather conditions are not anticipated in the
foreseeable future.

&&

.HYDROLOGY...
The Withlacoochee River crest wave has reached the confluence with
the Suwannee River with the contribution from the Alapaha River
predicted to arrive later in the weekend. As a result, it is
anticipated that the Middle Suwannee River points from Ellaville
down through Luraville will crest over the next 24 to 48 hours and
remain below action stage. Modest rises will continue downriver
through the weekend and into next week. Branford through Fowler's
Bluff will reach or move toward action stage through the weekend
and could near minor flood stage at Wilcox (US-19) by the middle
of next week.

Outside of the Suwannee River Basin, all remaining rivers in the
forecast area remain in recession. The Aucilla River will continue
to slowly fall and likely be below flood stage by the first of the
month. The Ochlockonee at Havana will drop below flood stage later
today. On the Apalachicola, forecast releases from Woodruff Dam do
look to be just low enough to get Blountstown back below flood
stage later today, though the river will remain in action stage
for some time.

For more information, check out the rivers and lakes tab on our
homepage.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  93  73  92  72 / 60  40  40  50  30
Panama City   78  90  76  88  76 / 40  40  30  40  20
Dothan        74  93  73  92  73 / 50  50  40  50  40
Albany        74  94  74  92  74 / 40  40  40  40  30
Valdosta      74  92  71  91  71 / 50  40  30  50  40
Cross City    74  91  71  89  70 / 50  50  30  50  20
Apalachicola  78  89  76  86  76 / 40  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Harrigan/Walsh
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Harrigan/Walsh
MARINE...Camp
FIRE WEATHER...Harrigan
HYDROLOGY...Godsey

In the hours before

Special weather statement, Aug 30, 6:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT FRI AUG 30 2013

ALZ066-067-069-302245-
DALE AL-HOUSTON AL-HENRY AL-
516 PM CDT FRI AUG 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
DALE...FAR SOUTHWEST HENRY AND NORTHWEST HOUSTON COUNTIES INCLUDING
THE CITY OF DOTHAN...

* UNTIL 545 PM CDT

AT 514 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MIDLAND CITY...OR NEAR SYLVAN GROVE...MOVING SOUTH
AT 15 MPH.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GUSTS MAY
OCCUR WELL AHEAD OF ANY RAINFALL...SO DO NOT WAIT FOR RAIN TO OCCUR
BEFORE YOU SEEK SHELTER.

LAT...LON 3123 8519 3117 8548 3120 8549 3119 8559
      3144 8558 3146 8536
TIME...MOT...LOC 2215Z 352DEG 13KT 3134 8544

08-LAMERS
Special weather statement, Aug 30, 6:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EDT FRI AUG 30 2013

GAZ145-157-302330-
MITCHELL GA-GRADY GA-
647 PM EDT FRI AUG 30 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN GRADY AND
MITCHELL COUNTIES...

* UNTIL 730 PM EDT

AT 645 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PUTNEY TO 10 MILES
SOUTHWEST OF CAMILLA...MOVING SOUTH AT 20 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.

LAT...LON 3144 8401 3141 8400 3111 8402 3108 8400
      3108 8411 3100 8412 3082 8438 3108 8437
      3108 8443 3118 8444 3119 8441 3124 8438
      3136 8422 3136 8420 3137 8420 3144 8411
TIME...MOT...LOC 2248Z 341DEG 15KT 3142 8405 3111 8432

08-LAMERS
Special weather statement, Aug 30, 6:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 PM EDT FRI AUG 30 2013

GAZ121-123-142-302315-
CALHOUN GA-EARLY GA-CLAY GA-
649 PM EDT FRI AUG 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN
CALHOUN...SOUTHEAST CLAY AND NORTHEAST EARLY COUNTIES...

* UNTIL 715 PM EDT

AT 645 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR EDISON...OR NEAR PARKSVILLE...MOVING SOUTH AT 15
MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3141 8465 3138 8488 3157 8490 3161 8473
TIME...MOT...LOC 2249Z 350DEG 13KT 3152 8480

08-LAMERS
Special weather statement, Aug 30, 6:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
656 PM EDT FRI AUG 30 2013

ALZ069-GAZ142-302330-
HOUSTON AL-EARLY GA-
656 PM EDT FRI AUG 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST EARLY
AND EASTERN HOUSTON COUNTIES...

* UNTIL 730 PM EDT/630 PM CDT/

AT 650 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR COLUMBIA...OR NEAR FARLEY NUCLEAR PLANT...MOVING
SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3121 8492 3112 8492 3107 8500 3108 8502
      3106 8502 3101 8509 3126 8524 3131 8512
      3131 8509 3133 8508 3135 8504
TIME...MOT...LOC 2256Z 332DEG 13KT 3121 8507

08-LAMERS
Local storm report, Aug 30, 7:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EDT FRI AUG 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     SYLVESTER               31.53N 83.84W
08/30/2013                   WORTH              GA   LAW ENFORCEMENT

            MULTIPLE POWER LINES AND TREES DOWN AT MULTIPLE
            LOCATIONS. THERE WERE ALSO POWER OUTAGES REPORTED.

&&

WOOL
Special weather statement, Aug 30, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT FRI AUG 30 2013

FLZ017-027-302345-
LEON FL-INLAND WAKULLA FL-
721 PM EDT FRI AUG 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FAR SOUTHERN LEON
AND NORTHEAST WAKULLA COUNTIES...

* UNTIL 745 PM EDT

AT 716 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR WOODVILLE...OR NEAR WAKULLA...MOVING WEST AT 5 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3033 8431 3032 8412 3020 8414 3020 8417
      3020 8419 3017 8426 3018 8432
TIME...MOT...LOC 2321Z 107DEG 2KT 3025 8423

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:36 PM EDTSpecial Weather StatementTAEJackson54 min
Aug 30, 7:48 PM EDTSpecial Weather StatementTAEWakulla27 min
Aug 30, 5:08 PM EDTAreal Flood AdvisoryTAELowndes82 min
Aug 30, 5:59 PM EDTSpecial Weather StatementTAEDougherty, Worth46 min
Aug 30, 6:20 PM EDTAreal Flood AdvisoryTAEDougherty, Worth3 hr
Aug 30, 6:47 PM EDTSpecial Weather StatementTAEMitchell43 min
Aug 30, 6:49 PM EDTSpecial Weather StatementTAECalhoun26 min
Aug 30, 7:00 PM EDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Worth45 min
Aug 30, 7:07 PM EDTSevere Thunderstorm WarningTAECalhoun, Early23 min
Aug 30, 7:26 PM EDTSevere Thunderstorm WarningTAEEarly, Miller49 min
Aug 30, 7:39 PM EDTSpecial Weather StatementTAEDecatur, Grady, Thomas66 min
Aug 30, 7:56 PM EDTSpecial Weather StatementTAEDecatur49 min
Aug 30, 7:58 PM EDTAreal Flood AdvisoryTAEEarly, Miller2 hr
Aug 30, 5:42 PM EDTSpecial Weather StatementTAEDale33 min
Aug 30, 6:16 PM EDTSpecial Weather StatementTAEHouston29 min
Aug 30, 6:56 PM EDTSpecial Weather StatementTAEHouston34 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.